| Catalog Number |
20-005-018 |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
On 5/15/2024 customer (b)(6) medical center (b)(6) reported a discrepant result on bc-gp assay.Verigene detected staphylococcus lugdunensis, however maldi detected porphyromonas gingivalis and cutibacterium.Verigene: staphylococcus ludgunesis detected.Maldi: porphyromonas gingivalis and cutibacterium detected.Data review: per verigene id software requirements specification (toast-srs-1042), in order for an organism to be detected the ic ratio must be greater than or equal to -0.4 and the nc ratio must be greater than 0.85.Review oftest cartridge 01866289 shows staphylococcus ludgunesis was detected at exposure 300 (ic: -0.36 nc: 0.88) with no other elevated signals.Pcl was detected at exposure 24 (ic: 0.8 nc: 0.99) and pc 2 was detected at exposure 24 with ic and nc values of 0.89 and 0.99 respectively.Camera images were clear bearing no impact on results.This was tested on 5/3/2024 on sp al.Consumable review: test cartridge lot: 031824018a extraction tray lot: 032524018b utility tray lot: lot information not available.There are no ncmrs associated with the lots utilized.There are ten other erroneous results reported for the staphylococcus ludgunesis target using the lots reported.Due to the amount of complaints, further investigation of test cartridge lot 031824018a will be documented in escalation case (b)(4).Device review: verigene processor sp al: (b)(6) verigene reader: (b)(6).Review of the verigene sp and reader device history was assessed for a time frame of 3 months prior to the reported discrepant result.Verigene sp s/n (b)(6) had one pm performed on this device and one complaint of a motor stall.The motor stall was resolved on site by replacing the optical sensor.This work is routine in nature and per verigene dha (vgl-gen-01-rm-dha) does not impact patient sample results as a motor stall prevents sample processing and results from generating.There is no indication of a device malfunction.Verigene reader (b)(6) had no work performed in the past 3 months.Site performance: a 6-month customer site performance for negative agreement of staphylococcus ludgunesis target was performed from nov/2023 to may/2024.There was a negative agreement of 99.0% (684 not detected/691 expected not detected).Per the verigene gram positive blood culture nucleic acid test package insert (89-30000-00-782) the expected negative agreement for the staphylococcus ludgunesis target is 100% (with a cl of 99.7-99.9).Further investigation will be documented in escalation case (b)(4).Conclusion: through investigation the cause of the reported false positive staphylococcus ludgunesis result will be investigated under (b)(4).Further investigation for root cause will be documented in escalation case (b)(4).The customer site is not performing within the expectations stated in the bc-gp package insert for the staphylococcus ludgunesis target.Although the erroneous result occurred, there was no injury or death to patient.
Additional Manufacturer Narrative
Through investigation the cause of the reported false positive staphylococcus ludgunesis result will be investigated under (b)(4).Further investigation for root cause will be documented in escalation case (b)(4).The customer site is not performing within the expectations stated in the bc-gp package insert for the staphylococcus ludgunesis target.Although the erroneous result occurred, there was no injury or death to patient.